MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. IV ADMINISTRATION SET; SET, ADMINISTRATION, INTRA
Catalog Number 490067
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: the first nurse disconnected the iv administration set after continuous iv fluids infusion from the caresite valve extension set earlier in the shift.When the next shift nurse went to reconnect iv administration set to caresite valve extension set she said it was difficult to reconnect it, so therefore she connected the luer ending to the caresite valve tighter.Later in the shift, the nurse went to disconnect the iv administration set after infusion, and the luer ending of the iv administration set broke off into the caresite valve.As a result, the valve was forced open and the patients' blood started to leak out of the valve.The nurse immediately had to discontinue the iv completely, removing the iv catheter completely, to prevent further bleeding.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used distal portion of the primary set, along with the caresite extension set (without packaging) were returned for evaluation.Upon visual inspection it was noted that the distal male luer of the primary set was broken off in the port of the caresite valve of the extension set.The defect of a distal connector broken off in the caresite valve of the extension set was visually confirmed.Although the reported defect was confirmed, the exact root cause was unable to be determined at this time.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
IV ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key7837114
Report Number9614279-2018-00142
Device Sequence Number16441198
Product Code FPA
UDI-Device Identifier04046964186042
UDI-Public04046964186042
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K083723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number490067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1